Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 280, NWS Jackson, MS

April 11, 2005Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 11, 2005, 3:12 PM CDT for Tensas Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2005, 3:12 PM CDT (20:12 UTC)
Expired
Apr 11, 2005, 4:00 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 10:15 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 112012
SVRJAN
LAC107-112100-
/O.NEW.KJAN.SV.W.0280.050411T2013Z-050411T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TENSAS PARISH IN NORTHEAST LOUISIANA

* UNTIL 400 PM CDT

* AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES SOUTHWEST OF WATERPROOF...OR ABOUT 7 MILES NORTH OF
  FERRIDAY...AND MOVING NORTHEAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. JOSEPH BY 330 PM CDT
  7 MILES SOUTHEAST OF NEWELLTON BY 335 PM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3179 9155 3189 9155 3196 9146 3214 9118
      3212 9104 3206 9107 3208 9116 3202 9109
      3196 9119 3183 9128 3185 9128 3186 9133
      3177 9138

$$

CME
1 follow-up statement
000 
WWUS54 KJAN 112033
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT MON APR 11 2005

LAC107-112100-
/O.CON.KJAN.SV.W.0280.000000T0000Z-050411T2100Z/
TENSAS LA-
333 PM CDT MON APR 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR
SOUTHERN TENSAS PARISH...

AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF ST.
JOSEPH...OR ABOUT 21 MILES WEST OF GRAND GULF...MOVING NORTHEAST AT
45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. JOSEPH BY 340 PM CDT
  NEWELLTON BY 345 PM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3177 9138 3196 9146 3214 9118 3212 9104
      3206 9107 3208 9116 3202 9109 3196 9119
      3183 9128 3185 9128 3186 9133

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:09 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 11, 3:09 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT MON APR 11 2005

.SHORT TERM...
IT WAS A TALE OF TWO DIFFERENT AIRMASSES ACROSS THE
FORECAST AREA TODAY.  TEMPERATURES (AND AS SUCH) INSTABILITY WAS
KEPT DOWN ACROSS PARTS OF NORTHWEST AND NORTH MISSISSIPPI THIS
AFTERNOON...THANKS TO THUNDERSTORMS WHICH DEVELOPED EARLY THIS
MORNING.  FURTHER SOUTH...SKIES CLEARED A BIT UNDERNEATH A
PERSISTENT CAP AND TEMPERATURES WARMED INTO THE MIDDLE AND UPPER 70S
GENERALLY ALONG AND SOUTH OF INTERSTATE 20.

THE CAP HAS ALLOWED THE ATMOSPHERE ACROSS SOUTH MISSISSIPPI TO
BECOME VERY UNSTABLE...WITH LAPS LIFTED INDICES RUNNING LOWER THAN
-4 DEGREES CELSIUS OVER THE SOUTHWEST PART OF THE FORECAST AREA.
WIND PROFILERS AROUND THE REGION HAVE INDICATED INCREASED KINEMATIC
FIELDS...WITH BOTH 925 AND 850 MB WIND SPEEDS INCREASING TO MORE
THAN 40 KNOTS.  THIS HAS ALLOWED SURFACE THETA-E VALUES TO EXCEED
340K (PER LAPS DATA) IN THE SOUTHWEST PART OF THE FORECAST AREA WITH
PARCEL BUOYANCY AROUND 2000 JOULES/KG.  WITH THE COMBINATION OF
DEVELOPING THUNDERSTORMS AHEAD OF THE SQUALL LINE...AND THE SQUALL
LINE ITSELF...I FEEL RATHER CONFIDENT IN PLACING CATEGORICAL RAIN
CHANCES IN THE FIRST PERIOD OF THE PACKAGE.  SINCE NOTHING HAS
CHANGED WITH THE LARGE-SCALE DYNAMICS...ILL CONTINUE MENTIONING THE
POSSIBILITY OF SEVERE STORMS IN ALL AREAS TONIGHT.

MY THINKING ON THE FLOODING SITUATION HASNT REALLY CHANGED.  ONE
HOUR FLASH FLOOD GUIDANCE VALUES REMAIN RATHER LOW ACROSS AREAS
NORTH AND WEST OF THE NATCHEZ TRACE (A.K.A. AREAS THAT HAVE SEEN
RAIN ALL DAY).  WITH MORE RAIN EXPECTED TONIGHT...I HAVE NO PROBLEM
CONTINUING THE FLASH FLOOD FOR THE AREA CURRENTLY SEEING THE RAIN.
THE LATEST INFORMATION FROM THE RUC MODEL SUGGESTS THAT THE SOUTHERN
EDGE OF THE SQUALL LINE WILL SLOW AND POSSIBLY STALL OVER THE
SOUTHEASTERN COUNTIES.  WITH MORE THAN AMPLE DIFFLUENCE AND MOISTURE
EXPECTED OVER THE REGION...I WILL EXPAND THE FLASH FLOOD WATCH TO
ENCOMPASS THE REMAINDER OF MY FORECAST AREA.

THE BEST UPPER-LEVEL DIFFLUENCE AND LOW-LEVEL MOISTURE AXIS IS
EXPECTED TO SHIFT EAST INTO ALABAMA OVERNIGHT AS A STRONG
NEGATIVELY-TILTED SHORTWAVE MOVES ACROSS THE SOUTHEAST.  WITH DRIER
AIR EXPECTED TO MOVE INTO THE WESTERN PART OF THE FORECAST AREA AS A
COLD FRONT TRAVERSES THE REGION OVERNIGHT...ILL BEGIN TO TAPER RAIN
CHANCES FROM THE WEST THEN.

EVEN THOUGH THE UPPER-LEVEL LOW WILL BE SOMEWHAT SLOW TO EXIT THE
SOUTHEAST...A MID-LEVEL DRY PUNCH SHOULD MOVE INTO OUR NECK OF THE
WOODS OVERNIGHT.  BOUNDARY LAYER MOISTURE FIELDS SHOULD BEGIN TO DRY
OUT...AND WE SHOULD SEE A DECREASING CLOUD COVER (TYPE) TREND BY
TUESDAY AFTERNOON.  TO ACCOUNT FOR ANY LINGERING SHOWERS...ILL
LEAVE RAIN CHANCES IN SLIGHT CHANCE TO LOW-END CHANCE TERRITORY
BEFORE TAPERING LATE IN THE DAY. /BUTTS/

.LONG TERM...
AS THE UPPER LOW CROSSES THROUGH THE TENNESSEE VALLEY ON WEDNESDAY...
A SHORTWAVE IS FORECAST TO ROTATE SWD THROUGH OUR CWFA ASSOCIATED
WITH COLDER AIR IN THE MID LEVELS. SOME ELEVATED THUNDERSTORMS STILL
APPEAR POSSIBLE WITH THIS IMPULSE WEDNESDAY AFTERNOON BUT THESE
SHOULD QUICKLY WEAKEN WITH THE LOSS OF ANY DAYTIME HEATING. THE 12Z
GFS HAS TRENDED A LITTLE FARTHER S WITH A STRONGER 500MB LOW CENTER
OF 553DM AND -24C MOVING FROM KMSL TO KATL BY WEDNESDAY EVENING. A
PERSISTENT BROAD LOW LEVEL CYCLONIC CIRCULATION PREVAILS OVER THE
LOWER MS VALLEY THROUGH THURSDAY BEFORE WEAKENING AND WE EXPECT
CLOUD COVER WILL ALSO...ESPECIALLY ERN MS. 850MB FLOW FINALLY
BECOMES ANTICYCLONIC THURSDAY EVENING...WHEN CLEARING SHOULD IMPROVE
MORE FROM W TO E.

THE FRIDAY THROUGH SUNDAY TIME FRAME LOOKS FAIRLY QUIET WITH BLOCKY
UPPER FLOW PATTERN HOLDING OVER THE GREAT LAKES REGION AND WEAK
SURFACE RIDGING FROM THE OH VALLEY TO THE GULF COAST. THE NEXT
APPROACHING SHORTWAVE SUNDAY EVENING HAS TRENDED A LITTLE FARTHER N
IN THE LATEST MODEL RUNS AND MAY NOT REACH OUR REGION BEFORE MONDAY.
WILL HAVE TO KEEP AN EYE ON FUTURE DEVELOPMENTS HERE BUT NOT A VERY
IMPRESSIVE SYSTEM AT THIS POINT. HAVE OPTED TO KEEP SMALL RAIN
CHANCES IN FOR SUNDAY AFTERNOON THROUGH MONDAY BUT THESE MAY BE
DROPPED IN LATER FORECASTS WITH TEMPERATURES REMAINING CLOSE TO
CLIMATOLOGY IN BOTH THE ENSEMBLE AND GFS MOS OUTPUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  72  49  69 /  90  10  10  30
MERIDIAN      58  76  48  69 / 100  20  10  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR MSZ018-MSZ019-
     MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-
     MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-
     MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-
     MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-
     MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-
     MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

     LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR MSZ018-MSZ019-MSZ025-
     MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-
     MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-
     MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-MSZ049-
     MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-
     MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-
     MSZ066-MSZ072-MSZ073-MSZ074.

LA...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR LAZ007-LAZ008-
     LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR ARZ074-ARZ075.

     LAKE WIND ADVISORY UNTIL 10 PM MONDAY FOR ARZ074-ARZ075.

&&

10/40

...CORRECTED WATCH/WARNING/ADVISORY SECTION FOR ADDITIONAL
COUNTIES... DAB
Hazardous weather outlook, Apr 11, 6:11 AM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
611 AM CDT MON APR 11 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121111-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
611 AM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
TODAY...NUMEROUS SEVERE THUNDERSTORMS WILL OCCUR  GENERALLY ALONG
AND WEST OF INTERSTATE 55. EAST OF INTERSTATE 55...SCATTERED
SEVERE THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE AFTERNOON.
THIS EVENING....NUMEROUS SEVERE THUNDERSTORMS WILL OCCUR IN AREAS
ALONG AND EAST OF INTERSTATE 55.

A POTENT STORM SYSTEM WILL MOVE INTO THE LOWER MISSISSIPPI VALLEY
TODAY.	GUSTY SOUTH WINDS AHEAD OF THE SYSTEM WILL FORCE DEEP
GULF MOISTURE INTO THE REGION.	POWERFUL JET STREAM DYNAMICS THAT
WILL MOVE INTO THE AREA WILL PROVIDE AMPLE SUPPORT FOR VIGOROUS
THUNDERSTORM DEVELOPMENT. INCREASING WIND SHEAR (OR THE CHANGE IN
WIND DIRECTION AND/OR SPEED WITH HEIGHT) WILL INCREASE THE
POTENTIAL FOR SEVERE...LONG LIVED STORMS.

TODAY...SUPERCELL THUNDERSTORMS WILL DEVELOP IN AREAS ALONG AND
WEST OF THE INTERSTATE 55 CORRIDOR. THESE STORMS WILL BE CAPABLE
OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED
TORNADOES. BY THIS EVENING...THESE STORMS WILL CONGEAL INTO A
SQUALL LINE. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE
PRIMARY SEVERE WEATHER RISKS...HOWEVER ISOLATED TORNADOES CANNOT
BE RULED OUT.

THE RISK OF SEVERE STORMS WILL DECREASE FROM THE WEST TONIGHT AS
THE COLD FRONT MOVES THROUGH THE AREA.

...FLOODING...
HEAVY RAINFALL WILL OCCUR ACROSS THE OUTLOOK AREA TODAY AND
TONIGHT.

A POWERFUL SPRINGTIME STORM SYSTEM WILL AFFECT THE LOWER
MISSISSIPPI VALLEY TODAY AND TONIGHT.  WITH COPIOUS AMOUNTS OF
MOISTURE IN PLACE...PERIODS OF HEAVY RAINFALL CAN BE EXPECTED.

ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR...SEVERAL PERIODS OF
SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY.  THE UPPER LEVEL
WINDS SUPPORT TRAINING OF THUNDERSTORMS OVER THIS AREA
TODAY...WHICH WILL RESULT IN WIDESPREAD ONE TO THREE INCH
RAINFALL AMOUNTS. ISOLATED RAINFALL TOTALS OF FOUR TO FIVE INCHES
WILL BE POSSIBLE.

THE THUNDERSTORMS WILL BEGIN TO PROGRESSIVELY MOVE EASTWARD BY
THIS EVENING. WHILE TRAINING OF THUNDERSTORMS IS NOT
EXPECTED...RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES WILL BE
COMMON IN AREAS EAST OF INTERSTATE 55. EXPECT PONDING OF WATER ON
ROADWAYS AND LOW LYING AREAS.

...NON PRECIPITATION...
A LAKE WIND ADVISORY HAS BEEN ISSUED TODAY FOR THE OUTLOOK AREA.
SOUTHERLY WINDS WILL INCREASE IN INTENSITY OVER THE LOWER
MISSISSIPPI RIVER VALLEY AS THE STRONG SYSTEM APPROACHES THE
AREA. SUSTAINED WINDS OF 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH
CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TODAY AND
TONIGHT.  OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH THE
EVENING OF SUNDAY APRIL 17.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Apr 11, 12:15 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1215 PM CDT MON APR 11 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112015-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1215 PM CDT MON APR 11 2005

...OUTBREAK OF SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND
TONIGHT...

...HIGH RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST LOUISIANA AND
WEST CENTRAL AND SOUTHWEST MISSISSIPPI...

...MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST ARKANSAS
AND THE REMAINDER OF CENTRAL MISSISSIPPI...

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS HAS BEEN AFFECTING MUCH
OF NORTH CENTRAL MISSISSIPPI THIS MORNING...WHILE A LINE OF STRONG
THUNDERSTORMS HAS BEEN GRADUALLY MOVING EAST ACROSS SOUTHERN
ARKANSAS AND LOUISIANA. THIS ACTIVITY IS ASSOCIATED WITH A STRONG
LOW PRESSURE SYSTEM IN UPPER LEVELS OF THE ATMOSPHERE...WHICH WILL
BE MOVING EAST TODAY.

VERY STRONG SOUTHERLY WINDS HAVE BEEN PUMPING A MOIST AIRMASS INTO
THE REGION THIS MORNING...ESPECIALLY WEST OF INTERSTATE 55. COMBINED
WITH SOME DAYTIME HEATING...THE ATMOSPHERE ACROSS THIS AREA IS
BECOMING INCREASINGLY UNSTABLE. AS THE LOW PRESSURE SYSTEM BEGINS
TO SWING EAST INTO THE REGION THIS AFTERNOON...SCATTERED SEVERE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN LOUISIANA AND
SOUTHWEST MISSISSIPPI.

THE THREAT OF SEVERE STORMS WILL SLOWLY SPREAD NORTH AND EAST ACROSS
THE REGION INTO THE EVENING HOURS. BY LATE EVENING...THE ACTIVITY IS
EXPECTED TO FORM INTO A SQUALL LINE OF THUNDERSTORMS...AND MOVE
RAPIDLY EAST ACROSS EASTERN MISSISSIPPI BY AROUND MIDNIGHT.

LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE A THREAT WITH
THESE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE GREATEST RISK
OF TORNADOES...INCLUDING THE POSSIBILITY OF STRONG TORNADOES...WILL
BE IN THE HIGH RISK AREA...WHICH INCLUDES THE JACKSON METROPOLITAN
AREA...VICKSBURG...NATCHEZ...AND WINNSBORO LOUISIANA.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL...THERE IS ALSO A
SIGNIFICANT RISK OF FLASH FLOODING...ESPECIALLY NORTHWEST OF THE
NATCHEZ TRACE. PLEASE REFER TO THE FLASH FLOOD WATCH ISSUED EARLIER
TODAY FOR MORE DETAILS ON THE FLOODING POTENTIAL.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. PEOPLE SHOULD
MONITOR WEATHER CONDITIONS CLOSELY THIS AFTERNOON AND TONIGHT.
MONITOR NOAA WEATHER RADIO...OR LOCAL AND CABLE TELEVISION AND
RADIO...FOR THE LATEST WEATHER INFORMATION.

GERARD
Special weather statement, Apr 11, 1:00 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT MON APR 11 2005

ARZ074>075-LAZ007>009-015>016-023>026-
-MSZ018>019-025>028-034>036-040>042-047-053-059>061-120000-
ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA-
EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA-
RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS-
BOLIVAR MS-CARROLL MS-CLAIBORNE MS-FRANKLIN MS-
GRENADA MS-HOLMES MS-HUMPHREYS MS-ISSAQUENA MS-
JEFFERSON MS-LEFLORE MS-MONTGOMERY MS-SHARKEY MS-
SUNFLOWER MS-WARREN MS-WASHINGTON MS-YAZOO MS-

TORNADO WATCH NUMBER 150 REMAINS VALID UNTIL 7 PM CDT FOR THE
FOLLOWING AREAS

IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             EAST CARROLL
FRANKLIN              MADISON               MOREHOUSE
RICHLAND              TENSAS                WEST CARROLL

IN MISSISSIPPI THIS WATCH INCLUDES 17 COUNTIES

IN CENTRAL MISSISSIPPI

HOLMES                HUMPHREYS             YAZOO

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY               WARREN

THIS INCLUDES THE CITIES OF...CROSSETT...NORTH CROSSETT...
HAMBURG...WEST CROSSETT...GREENWOOD...TALLULAH...WINNSBORO...
ROLLING FORK...ANGUILLA...NATCHEZ...RAYVILLE...DELHI...
YAZOO CITY...FAYETTE...PORT GIBSON...GRENADA...VICKSBURG...
LAKE PROVIDENCE...DERMOTT...LAKE VILLAGE...EUDORA...WINONA...
INDIANOLA...RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...
CLEVELAND...BASTROP...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...BELZONI...ISOLA...GREENVILLE...MAYERSVILLE...BUDE...
ROXIE...MEADVILLE...OAK GROVE...EPPS...VIDALIA...FERRIDAY...
WEST FERRIDAY...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH AND WATERPROOF.

10
Local storm report, Apr 11, 1:30 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             8 N NORTH CARROLLTON    33.63N 89.92W
04/11/2005  1.00 INCH        CARROLL            MS   EMERGENCY MNGR

&&

19
Special weather statement, Apr 11, 2:11 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT MON APR 11 2005

MSZ029>033-037>039-043>046-048>052-054>058-062>066-072>074-120200-
ATTALA MS-CHOCTAW MS-CLARKE MS-CLAY MS-COPIAH MS-
COVINGTON MS-FORREST MS-HINDS MS-JASPER MS-
JEFFERSON DAVIS MS-JONES MS-KEMPER MS-LAMAR MS-
LAUDERDALE MS-LAWRENCE MS-LEAKE MS-LINCOLN MS-
LOWNDES MS-MADISON MS-MARION MS-NESHOBA MS-NEWTON MS-
NOXUBEE MS-OKTIBBEHA MS-RANKIN MS-SCOTT MS-SIMPSON MS-
SMITH MS-WEBSTER MS-WINSTON MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 153 IN
EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 30 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               COPIAH
HINDS                 LEAKE                 MADISON
RANKIN                SCOTT                 SIMPSON
SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
COLUMBUS...BROOKHAVEN...MAGEE...MENDENHALL...KOSCIUSKO...PEARL...
BRANDON...RICHLAND...FOREST...MORTON...CARTHAGE...TAYLORSVILLE...
RALEIGH...CRYSTAL SPRINGS...HAZLEHURST...WESSON...LAUREL...
BAY SPRINGS...HEIDELBERG...JACKSON...MACON...BROOKSVILLE...
QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR...
CONEHATTA...WEST POINT...STARKVILLE...PRENTISS...BASSFIELD...
PHILADELPHIA...PEARL RIVER...MONTICELLO...NEW HEBRON...COLUMBIA...
MERIDIAN...ACKERMAN...WEIR...WEST HATTIESBURG...LUMBERTON...
PURVIS...EUPORA...MABEN...MATHISTON...COLLINS...MOUNT OLIVE...
LOUISVILLE...HATTIESBURG...DE KALB AND SCOOBA.

ARZ074>075-LAZ007>009-015>016-023>026-
-MSZ018>019-025>028-034>036-040>042-047-053-059>061-120000-
ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA-
EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA-
RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS-
BOLIVAR MS-CARROLL MS-CLAIBORNE MS-FRANKLIN MS-
GRENADA MS-HOLMES MS-HUMPHREYS MS-ISSAQUENA MS-
JEFFERSON MS-LEFLORE MS-MONTGOMERY MS-SHARKEY MS-
SUNFLOWER MS-WARREN MS-WASHINGTON MS-YAZOO MS-

TORNADO WATCH NUMBER 150 REMAINS VALID UNTIL 7 PM CDT FOR THE
FOLLOWING AREAS

IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             EAST CARROLL
FRANKLIN              MADISON               MOREHOUSE
RICHLAND              TENSAS                WEST CARROLL

IN MISSISSIPPI THIS WATCH INCLUDES 17 COUNTIES

IN CENTRAL MISSISSIPPI

HOLMES                HUMPHREYS             YAZOO

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY               WARREN

THIS INCLUDES THE CITIES OF...CROSSETT...NORTH CROSSETT...
HAMBURG...WEST CROSSETT...GREENWOOD...GRENADA...TALLULAH...
WINNSBORO...ROLLING FORK...ANGUILLA...NATCHEZ...RAYVILLE...
DELHI...YAZOO CITY...VICKSBURG...PORT GIBSON...LAKE PROVIDENCE...
FAYETTE...DERMOTT...LAKE VILLAGE...EUDORA...WINONA...INDIANOLA...
RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...CLEVELAND...
BASTROP...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
BELZONI...ISOLA...GREENVILLE...MAYERSVILLE...BUDE...ROXIE...
MEADVILLE...OAK GROVE...EPPS...VIDALIA...FERRIDAY...
WEST FERRIDAY...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH AND WATERPROOF.

10
Special weather statement, Apr 11, 3:05 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT MON APR 11 2005

ARZ074>075-LAZ007>009-015-MSZ018>019-034-112115-
ASHLEY AR-CHICOT AR-EAST CARROLL LA-MOREHOUSE LA-
RICHLAND LA-WEST CARROLL LA-BOLIVAR MS-SUNFLOWER MS-
WASHINGTON MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 150 FOR
THE FOLLOWING AREAS

IN ARKANSAS THIS CANCELS 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN LOUISIANA THIS CANCELS 4 COUNTIES

IN NORTHEAST LOUISIANA

EAST CARROLL          MOREHOUSE             RICHLAND
WEST CARROLL

IN MISSISSIPPI THIS CANCELS 3 COUNTIES

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

THIS INCLUDES THE CITIES OF...RAYVILLE...DELHI...CROSSETT...
NORTH CROSSETT...HAMBURG...WEST CROSSETT...LAKE PROVIDENCE...
DERMOTT...LAKE VILLAGE...EUDORA...INDIANOLA...RULEVILLE...
CLEVELAND...BASTROP...GREENVILLE...OAK GROVE AND EPPS.

MSZ029>033-037>039-043>046-048>052-054>058-062>066-072>074-120200-
ATTALA MS-CHOCTAW MS-CLARKE MS-CLAY MS-COPIAH MS-
COVINGTON MS-FORREST MS-HINDS MS-JASPER MS-
JEFFERSON DAVIS MS-JONES MS-KEMPER MS-LAMAR MS-
LAUDERDALE MS-LAWRENCE MS-LEAKE MS-LINCOLN MS-
LOWNDES MS-MADISON MS-MARION MS-NESHOBA MS-NEWTON MS-
NOXUBEE MS-OKTIBBEHA MS-RANKIN MS-SCOTT MS-SIMPSON MS-
SMITH MS-WEBSTER MS-WINSTON MS-

TORNADO WATCH NUMBER 153 REMAINS VALID UNTIL 9 PM CDT FOR THE
FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 30 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               COPIAH
HINDS                 LEAKE                 MADISON
RANKIN                SCOTT                 SIMPSON
SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
WEST POINT...COLUMBUS...BROOKHAVEN...MAGEE...MENDENHALL...
KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST...MORTON...
CARTHAGE...TAYLORSVILLE...RALEIGH...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...LAUREL...BAY SPRINGS...HEIDELBERG...
JACKSON...MACON...BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...
NEWTON...UNION...DECATUR...CONEHATTA...STARKVILLE...PRENTISS...
BASSFIELD...PHILADELPHIA...PEARL RIVER...MONTICELLO...
NEW HEBRON...COLUMBIA...MERIDIAN...ACKERMAN...WEIR...
WEST HATTIESBURG...LUMBERTON...PURVIS...EUPORA...MABEN...
MATHISTON...COLLINS...MOUNT OLIVE...LOUISVILLE...HATTIESBURG...
DE KALB AND SCOOBA.

LAZ016-023>026-MSZ025>028-035>036-040>042-047-053-059>061-120000-
CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-MADISON LA-
TENSAS LA-ADAMS MS-CARROLL MS-CLAIBORNE MS-FRANKLIN MS-
GRENADA MS-HOLMES MS-HUMPHREYS MS-ISSAQUENA MS-
JEFFERSON MS-LEFLORE MS-MONTGOMERY MS-SHARKEY MS-
WARREN MS-YAZOO MS-

TORNADO WATCH NUMBER 150 REMAINS VALID UNTIL 7 PM CDT FOR THE
FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 5 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             FRANKLIN
MADISON               TENSAS

IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES

IN CENTRAL MISSISSIPPI

HOLMES                HUMPHREYS             YAZOO

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY               WARREN

THIS INCLUDES THE CITIES OF...VICKSBURG...GREENWOOD...TALLULAH...
WINNSBORO...ROLLING FORK...ANGUILLA...NATCHEZ...YAZOO CITY...
PORT GIBSON...GRENADA...FAYETTE...WINONA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...BELZONI...ISOLA...MAYERSVILLE...BUDE...
ROXIE...MEADVILLE...VIDALIA...FERRIDAY...WEST FERRIDAY...
JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH AND WATERPROOF.

10
Local storm report, Apr 11, 3:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     CARY                    32.80N 90.93W
04/11/2005                   SHARKEY            MS   AMATEUR RADIO

            LARGE LIMBS DOWN IN CARY.

&&

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:10 AM CDTSevere Thunderstorm WarningJANMadison, Tensas80 min
Apr 11, 2:07 PM CDTSevere Thunderstorm WarningJANEast Carroll53 min
Apr 11, 2:34 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia56 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.